MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-VH
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed, during the device inspection.That the videoscope exhibited connecting tube tip coating flaking.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the approved final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 4 years since the subject device was manufactured.Based on the results of the investigation, the definitive root cause of the reported issue could not be determined.The event can be detected/prevented by following the applicable chapters in the instructions for use: instructions operation manual rhino-laryngo videoscope olympus enf-v3 olympus enf-vh important information - please read before use warnings and cautions do not pull the universal cord and video cable during an examination.The light guide connector will be pulled out from the output socket of the light source and the endoscopic image will not be visible.Do not attempt to bend or twist the endoscope¿s insertion section with excessive force.The insertion section may be damaged.Do not apply shock to the distal end of the insertion section, particularly the objective lens surface at the distal end.Visual abnormalities of endoscopic image may result.Do not attempt to bend or twist the endoscope¿s insertion section with excessive force.The insertion section may be damaged.Do not squeeze the bending section forcefully.The covering of the bending section may stretch or break and cause water leaks.Do not put or press the video connector and light guide connector on the insertion section when transporting or reprocessing.The insertion section may be damaged.Confirm that the video system center is off before connecting or disconnecting the video connector.Failure to do so can result in equipment damage, including destruction of the image sensor.The endoscope¿s remote switches cannot be removed from the control section.Pressing, pulling, or twisting them with excessive force can break the switches and/or cause water leaks.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20150529
Report Number3002808148-2024-08474
Device Sequence Number17202406
Product Code EOB
UDI-Device Identifier04953170434693
UDI-Public04953170434693
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K221638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberENF-VH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Supplement Date Received by Manufacturer10/01/2024
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown